| Catalog Number |
5520B500 |
| Medical Device Problem Code |
Loss of Osseointegration (2408)
| Health Effect - Clinical Code |
Inadequate Osseointegration (2646)
| Date of Event |
12/12/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
The following information was provided: it was reported that the patient's knee was revised due to loosening of the tibial component.Intra-operatively, it appeared that the bone cement had de-bonded from the implant.The tibial component and insert were revised.Surgeon would like the device investigated and would like the investigation results.
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
Event or Problem Description
Update: left side.
Additional Manufacturer Narrative
Reported event:
an event regarding loosening involving a triathlon baseplate was reported.The event was confirmed via clinician review.Method & results:
-product evaluation and results: visual inspection: visual inspection of the implant noted residual bone ingrowth and cement visible.Damage consistent with explanation was observed.Functional analysis was not performed.-clinician review: a review of the provided medical records by a clinical consultant indicated:
"confirmation of event: i can confirm that the patient had a cemented posteriorly stabilized triathlon total knee arthroplasty since i was able to see intraoperative photos and x-rays with the implant in place.I can also confirm that revision took place because i was able to see an intraoperative photo with the tibial component removed.Root cause analysis: the root cause of this event cannot be determined with certainty.In my experience of thousands of cemented triathlon implants debonding of a cemented tibial component has not occurred.The causes of debonding of cement include surgical technique in the preparation of the cement, the timing of cementing and the general cement technique utilized.I would not assign any causality to the patient.Before i would assign any causality to the implant or cement, the implant and the cement mantle should be submitted for analysis to see if there was any material defect.One of the photographed showed what appears to be retained cement along the rim of the tibial component and posterior to it as well as a metal retractor, leaning on the femoral component which was to be retained.Therefore i would question the surgical technique and cementing technique as being possibly causative."
-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar event s for the lot referenced.Conclusions:
it was reported that the patient was revised due to loosening of the tibial component.Visual inspection of the implant noted residual bone ingrowth and cement visible.Damage consistent with explanation was observed.The event was confirmed via clinician review.A review of the provided medical records by a clinical consultant indicated that "the root cause of this event cannot be determined with certainty.In my experience of thousands of cemented triathlon implants debonding of a cemented tibial component has not occurred.The causes of debonding of cement include surgical technique in the preparation of the cement, the timing of cementing and the general cement technique utilized."[.]" one of the photographed showed what appears to be retained cement along the rim of the tibial component and posterior to it as well as a metal retractor, leaning on the femoral component which was to be retained.Therefore i would question the surgical technique and cementing technique as being possibly causative."
no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.